| Catalog Number |
71631626 |
| Medical Device Problem Codes |
Delivered as Unsterile Product (1421); Tear, Rip or Hole in Device Packaging (2385)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/22/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that the wires of a 3mmx1000mm ball tp gde rd have punctured through plastic protective ends and pierced sterile packaging and box, unaware of where this has occurred, warehouse, transport or hospital.Unable to use.A s&n backup device was available.Since this was noticed during set up or inspection, the patient was not yet involved.
Additional Manufacturer Narrative
Internal complaint reference: case (b)(4).This complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
Additional Manufacturer Narrative
The device was not returned for evaluation.However, the photographs were reviewed, and revealed the packaging is damaged and has a hole through de pouch.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history based on the historical data revealed a similar event for the listed batch, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no evidence to conclude that the product failed to meet any specifications at the time of manufacture.According to the packaging sequence, the guide rod should be fully inserted into the foam end cap on both ends.The guide with the foams should be placed inside the pouch and sealed as close to the end cap as possible to prevent the detachment of end caps during transit.A new packaging upgrade is in progress, which will mitigate the occurrence of this type of failure.Factors that could contribute to the reported event include damage during shipping, mishandling and/or storage.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.
Additional Manufacturer Narrative
H3, h6: the associated device was not returned for evaluation, but pictures were reviewed, and the reported failure was confirmed.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported event.A complaint history review revealed similar events for the listed device over the previous 12 months, and a similar event for the batch.A review of the risk management file found this failure mode has been previously identified and the risk level is within anticipated limits.At this time, we have no reason to suspect that the product failed to meet specifications at the time of manufacture.While we were unable to identify a definitive root cause for the reported event, factors that could contribute to this issue include damage due to mishandling during shipping or storage.Based on this investigation, the need for corrective action is not indicated.Should the product or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.